Hail, Rooks
- When
- June 24, 10:58 PM CST to 11:01 PM CST
- Where
- Rooks County, 4.71 mi NE of Stockton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.480, -99.220
Quarter size hail fell for a few minutes. Wheat fields were damaged from the hail.
For the second night in a row, parts of this six-county area observed strong to severe storms. The initial development of this multicell cluster bubbled up over Rooks County between 10-11 pm CDT on Monday evening the 24th and eventually reached severe levels around midnight CDT as it slid east, producing quarter size hail northeast of Stockton, estimated 60-70 MPH winds in the Alton area, and a…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
For the second night in a row, parts of this six-county area observed strong to severe storms. The initial development of this multicell cluster bubbled up over Rooks County between 10-11 pm CDT on Monday evening the 24th and eventually reached severe levels around midnight CDT as it slid east, producing quarter size hail northeast of Stockton, estimated 60-70 MPH winds in the Alton area, and a measured 60 MPH gust at the Osborne airport. By 1 am CDT on the 25th, storms diminished a bit in intensity, but remained strong enough to produce a measured 51 MPH gust at the Beloit airport as the initial cluster morphed into more of a northwest-southeast line segment across Jewell and Mitchell counties between 2-3 am CDT. By 4 am CDT, the last storms of the night within the local area had exited into northeast Kansas and southern Nebraska.
Large-scale support for this event was provided by a passing, low-amplitude shortwave trough embedded within modest west-southwest flow aloft, along the southern periphery of a broad longwave trough draped through much of the central and northwest United States. Early morning surface analysis revealed a weak warm positioned just north of the area across southern Nebraska, although forecast soundings suggested storms were rooted up around 750 millibars in a zone of low-mid level theta-e advection, just above a formidable southerly low level jet of 50+ knots. Overnight severe weather parameters in North Central Kansas featured around 1500 J/kg most-unstable CAPE in the presence of 0-6 kilometer deep layer wind shear of 30-40 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 24, 5:44 PM CST, 5 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 644 PM CDT MON JUN 24 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 342 PM CDT MON JUN 24 2013 MORNING MAP ANALYSIS INDICATES QUASI-ZONAL TO SOUTHWESTERLY MID TO UPPER LEVEL FLOW ACROSS MUCH OF THE CONUS. MID TO UPPER LEVEL JET ENERGY EXTENDS FROM THE WEST/SOUTHWESTERN CONUS...EAST/NORTHEAST INTO PORTIONS OF THE CENTRAL AND NORTHERN PLAINS...AND THEN EAST INTO SOUTHEASTERN CANADA AND PORTIONS OF THE NORTHEASTERN CONUS. MID TO UPPER LEVEL FLOW OVER OUR AREA APPEARS TO MAX OUT AT AROUND 50KTS NEAR 500MB. WATER VAPOR IMAGERY INDICATES A MID LEVEL SHORT WAVE OVER PORTIONS OF THE MISSOURI RIVER VALLEY...AS WELL AS A MID LEVEL PERTURBATION ADVANCING EAST/NORTHEAST FROM THE CENTRAL ROCKY MOUNTAIN RANGE. AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE IS NOTED OVER SOUTHEASTERN WYOMING...WITH SOUTH/SOUTHWESTERLY LOW LEVEL FLOW INFILTRATING MOST ALL OF THE PLAINS...INCLUDING OUR CWA. REMNANT CLOUD COVER AND A SUBTLE MESO-HIGH...LEFT OVER FROM OVERNIGHT CONVECTION...HAVE REALLY HELD TEMPERATURES DOWN ACROSS MUCH OF OUR CWA TODAY...WITH MANY LOCATIONS ACROSS OUR AREA AS OF 19Z STILL IN THE LOW 80S. THAT BEING SAID...AREAS WHERE THE MESO- HIGH AS MIXED OUT AND CLOUDS HAVE CLEARED ARE SEEING SIGNIFICANT TEMPERATURE RECOVERY...WITH KPHG NOW IN THE MID 90S. ALSO...THE WARM FRONT WHICH CLEARED THE AREA LAST NIGHT HAS ALLOWED FOR A SIGNIFICANT INCREASE IN LOW LEVEL DEWPOINTS...WITH SURFACE DEWPOINT READINGS ACROSS OUR CWA CURRENTLY IN THE UPPER 60S TO NEAR 70. WITH THE AFOREMENTIONED CLOUD COVER AND MESO- HIGH...ALONG WITH SUBSIDENCE ON THE BACK SIDE OF THE MID LEVEL SHORT WAVE CURRENTLY MOVING INTO THE MISSOURI RIVER VALLEY...DRY CONDITIONS ARE CURRENTLY BEING OBSERVED ACROSS OUR AREA. A FEW AREAS OF CONCERN HOWEVER HAVE ALLOWED POPS TO CONTINUE IN THE FORECAST LATE THIS AFTERNOON INTO TONIGHT. FIRST...ALTHOUGH ABUNDANT LOW LEVEL MOISTURE REMAINS PRESENT OVER MUCH OF OUR AREA...A SURFACE DRY LINE IS EVIDENT OVER THE CENTRAL HIGH PLAINS ADVANCING EAST FROM EASTERN COLORADO INTO PORTIONS OF WESTERN KANSAS. SECOND...A NOTICEABLE DIFFERENTIAL HEATING BOUNDARY HAS DEVELOPED OVER OUR SOUTHWESTERN CWA...WITH A 10-15 DEGREE TEMPERATURE GRADIENT NOTED AT THE SURFACE WITHIN 30-50 MILES. LOW LEVEL CONVERGENCE ALONG THE DRY LINE...AS WELL AS THE DIFFERENTIAL HEATING BOUNDARY...MAY PROVIDE ENOUGH FORCING FOR CONVECTIVE INITIATION AND IF DEEP CONVECTION IS REALIZED...THEN IT IS CERTAINLY POSSIBLE SHOWER AND THUNDERSTORM ACTIVITY COULD WORK INTO PORTIONS OF OUR CWA...ESPECIALLY ACROSS OUR SOUTHWEST...LATE THIS AFTERNOON INTO THIS EVENING. THIRD...THE MID LEVEL PERTURBATION...CURRENTLY ADVANCING EAST/NORTHEAST FROM THE CENTRAL ROCKY MOUNTAIN RANGE...WILL CONTINUE APPROACHING OUR AREA FROM THE WEST/SOUTHWEST TONIGHT THUS PROMOTING AT LEAST SOME INCREASING OMEGA ACROSS THE CENTRAL PLAINS HEADING INTO THE EVENING AND OVERNIGHT HOURS. FOURTH...GUIDANCE CONTINUES TO SUGGEST THE AXIS OF A 45-55KT 850MB JET STREAK WILL DEVELOP ACROSS PORTIONS OF THE SOUTHERN AND CENTRAL PLAINS TONIGHT...WITH THE NOSE OF THIS LOW LEVEL JET SETTING UP OVER NORTH/NORTHEASTERN PORTIONS OF OUR CWA. THE COMBINATION OF THE MID LEVEL PERTURBATION AND THE LOW LEVEL JET STREAK COULD CERTAINLY PROVIDE ISOLATED TO PERHAPS SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST ANY PART OF THE CWA OVERNIGHT TONIGHT. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...QPF FIELDS FROM VARIOUS MODELS ARE ALL OVER THE PLACE AND OFFER LITTLE HELP IN TRYING TO DETERMINE WHERE TO PLACE HIGHER OR LOWER POPS. SO CONFIDENCE WITH RESPECT TO THE PLACEMENT OF POPS ACROSS OUR AREA TONIGHT REMAINS LOW AND THUS POPS DO NOT EXCEED 30% ANYWHERE ACROSS OUR CWA THROUGH 12Z TUESDAY. ALL THAT BEING SAID...WENT AHEAD WITH 20% POPS ACROSS OUR SOUTHWEST 21-00Z THIS AFTERNOON/EVENING FOR THE POSSIBILITY OF CONVECTIVE INITIATION ALONG AND NEAR THE LOW LEVEL DRY LINE AND DIFFERENTIAL HEATING BOUNDARY. 20-30% POPS ARE THEN PRESENTED TO THE ENTIRE CWA FOR TONIGHT TO ACCOUNT FOR THE APPROACHING MID LEVEL PERTURBATION AND DEVELOPING LOW LEVEL JET. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...THE EVENING AND OVERNIGHT SHIFT WILL NEED TO REFINE THESE POPS IF/WHEN SHOWER AND THUNDERSTORM ACTIVITY DEVELOPS AND WE HAVE A BETTER IDEA AS TO WHERE EXACTLY ACROSS THE CWA MEASURABLE PRECIPITATION WILL BE OBSERVED. GUIDANCE SUGGESTS THE MID LEVEL PERTURBATION WILL CLEAR OUR AREA TO THE EAST/NORTHEAST OVERNIGHT TONIGHT...AND THAT THE LOW LEVEL JET AXIS WILL VEER TO THE EAST OF OUR AREA AFTER 06Z. BARRING THE DEVELOPMENT OF AN MCS...WITH THE LOSS OF MID LEVEL OMEGA AND LOW LEVEL THERMAL ADVECTION AFTER 06Z IT CERTAINLY APPEARS AS THOUGH PRECIPITATION CHANCES WILL DWINDLE POST-06Z. AS A RESULT...DRY CONDITIONS HAVE BEEN PRESENTED TO THE CWA AS WE APPROACH 12Z TUESDAY. THE PASSAGE OF A MID LEVEL SHORT WAVE OVER THE NORTHERN PLAINS DURING THE DAY TUESDAY IS EXPECTED TO PROMOTE SURFACE CYCLOGENESIS ALONG THE NEBRASKA/SOUTH DAKOTA BORDER. THIS SURFACE LOW IS ALSO EXPECTED TO MOVE EAST DURING THE DAY TUESDAY THUS ALLOWING A SURFACE TROUGH/WEAK COLD FRONT TO CLEAR OUR AREA...WITH FROPA EXPECTED TO BE COMPLETED ACROSS OUR CWA BETWEEN 21Z AND 00Z TUESDAY AFTERNOON/EVENING. LOW LEVEL CONVERGENCE AND RESULTANT FORCING ALONG THIS PASSING BOUNDARY DO NOT APPEAR THEY WILL BE ALL THAT STRONG HOWEVER AND WITH MID TO UPPER LEVEL FORCING PRACTICALLY NON-EXISTENT...DRY CONDITIONS ARE CURRENTLY FORECAST ACROSS OUR CWA DURING THE DAY TUESDAY. IT IS NOT OUT OF THE REALM OF POSSIBILITY THAT AN ISOLATED STORM COULD INITIATE ALONG THE BOUNDARY ACROSS OUR FAR EAST/SOUTHEAST CWA DURING PEAK DIABATIC HEATING OF THE LATE AFTERNOON...BUT AGAIN CONFIDENCE ON THIS ACTUALLY OCCURRING IS TOO LOW FOR THE INSERTION OF POPS INTO THE FORECAST AT THIS TIME. GUIDANCE FROM THE NAM...OPERATIONAL GFS...AND EC ALL SUGGEST DEEP LAYER MUCAPE VALUES OF 1500-3000J/KG...ALONG WITH DEEP LAYER BULK SHEAR OF ~30KTS...WILL BE REALIZED ACROSS OUR SOUTHWEST THIS AFTERNOON AND THIS EVENING. THUS SEVERE WEATHER WILL CERTAINLY BE POSSIBLE SHOULD DEEP CONNECTION BE REALIZED. LARGE HAIL AND MICROBURST-RELATED WIND GUSTS ARE CERTAINLY A THREAT...AND WITH INCREASED HORIZONTAL VORTICITY ALONG THE DIFFERENTIAL HEATING BOUNDARY...WILL GO AHEAD WITH AN ISOLATED TORNADO MENTION IN THE HWO AS WELL. HEADING INTO THE OVERNIGHT HOURS...THERE ARE INDICATIONS...IN PARTICULAR FROM THE NAM...THAT MOISTURE TRANSPORT ALONG THE LOW LEVEL JET AXIS WILL CONTINUE PROMOTING HIGH VALUES OF POTENTIAL ENERGY ACROSS OUR AREA. FORECAST PROXIMITY SOUNDINGS FROM ACROSS OUR CWA...PER THE NAM...SUGGEST THAT PARCELS ROOTED TO BETWEEN 800MB AND 700MB...ESPECIALLY ACROSS OUR NORTHEAST CWA NEAR AND AHEAD OF THE NOSE OF THE LOW LEVEL JET...WILL HAVE ~2000J/KG TO WORK WITH WITH LITTLE IF ANY CIN. GIVEN THIS PROSPECT...SEVERE WEATHER ALSO SEEMS POSSIBLE OVERNIGHT TONIGHT. CONTEMPLATED RELEGATING SEVERE WEATHER WORDING TO OUR NORTHEAST ONLY...BUT GIVEN THAT CONVECTIVE ACTIVITY AND RESULTANT SEVERE WEATHER WILL BE SO DEPENDENT UPON THE POSITION OF THE LOW LEVEL JET WHICH...AS USUAL...IS NOT A CERTAINTY...OPTED TO GO AHEAD AND BLANKET THE ENTIRE CWA WITH SEVERE WEATHER WORDING FOR OVERNIGHT TONIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 342 PM CDT MON JUN 24 2013 PRIMARY FORECAST CONCERN WILL BE HIGH TEMPERATURES ALONG WITH VERY SMALL...IF ANY PRECIPITATION CHANCES. APPEARS WE WILL BEGIN THIS PERIOD IN A MAINLY ZONAL FLOW PATTERN WITH WEAKER SHORT WAVES ROTATING THROUGH. MOST OF THE MODELS IN DECENT AGREEMENT WITH ONE SUCH WAVE WITH THE TROUGH AXIS JUST EAST OF THE CWA BY 00Z WED. THE ASSOCIATED WEAK COLD FRONT SHOULD ALSO BE THROUGH THE AREA BY THIS TIME. UPPER RIDGING IS THEN EXPECTED TO BUILD IN QUICKLY...PUTTING US IN AN AREA OF GENERAL SUBSIDENCE STARTING TUESDAY NIGHT. THUS MAY SEE THE FIRST NIGHT IN A WHILE WITHOUT A FAIR CHANCE FOR OVERNIGHT RAINS ON TUES NIGHT. RIDGE THEN EXPECTED TO AMPLIFY OVER THE NEXT COUPLE OF DAYS...BRINGING US HOT AND MAINLY DRY CONDITIONS. 700 MB TEMPS NOT QUITE AS WARM AS ONE MIGHT WANT TO SEE TO GO TOTALLY RAIN FREE...IN TERMS OF CAPPING INVERSION...BUT DONT SEE MUCH IN THE WAY OF FORCING UNTIL THURSDAY LATE AFTERNOON OR EVENING. SEVERAL MODELS BRING A WEAK WAVE OVER THE RIDGE AND INTO OUR AREA DURING THAT TIME FRAME. ALSO SHOWING AN INVERTED SURFACE TROUGH ACROSS THE CWA. THE CAP IS FAIRLY STOUT THU AFTERNOON...13C EAST TO 15 OR 16C WEST AS SEEN ON THE GFS AND LATEST EC. WILL BE TOUGH TO OVERCOME THAT BUT STILL POSSIBLE IF MODELS ARE OVERDOING MID LEVEL WARMTH AT ALL. MAY NEED TO AT LEAST INSERT A SLIGHT CHANCE FOR THUR NIGHT ESPECIALLY IN THE EAST. FOR THE REST OF THE FORECAST PERIOD...MODELS IN GOOD AGREEMENT IN OVERALL PATTERN OF RIDGING OVER THE ROCKIES AND A TROUGH OVER THE GREAT LAKES. THIS WILL PUT US IN NORTHWEST FLOW. MIGHT NOT BE QUITE AS HOT AS WED-THU BUT STILL PLENTY WARM...ESPECIALLY IN THE SOUTHWEST PART OF THE CWA. SHOULD BE MAINLY DRY BUT CANNOT TOTALLY RULE OUT AN MCS RIDING DOWN THE NORTHWEST FLOW AND INTO OUR CWA ON ANY GIVEN NIGHT. VERY TOUGH TO SAY WHEN THIS MIGHT OCCUR THIS FAR OUT AND FOR THE MOST PART WILL GO CONSERVATIVE ON RAIN CHANCES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 637 PM CDT MON JUN 24 2013 HIT OR MISS THUNDERSTORMS WILL BE IN THE VICINITY OF THE TERMINAL FOR THE FIRST PART OF THE EVENING...WITH INCREASING CHANCES FOR STORMS AFTER DARK. WINDS WILL BE STEADY FROM THE SOUTH SOUTHEAST FOR THE FIRST PART OF THE EVENING...THEN SFC WINDS WILL BEGIN TO DECREASE WHILE WINDS ABOVE THE SFC REMAIN STRONG AND HAVE MAINTAINED POTENTIAL FOR LLVL WIND SHEAR. WINDS ON TUESDAY WILL TRANSITION WESTERLY BEHIND A SFC TROUGH. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BRYANT LONG TERM...EWALD AVIATION...FAY
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 937 PM CDT MON JUN 24 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 937 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE OVERNIGHT HOURS AND SEVERE STORMS ARE POSSIBLE. THE MAIN HAZARDS FROM THE STORMS WILL BE LARGE HAIL THE SIZE OF QUARTERS AND DAMAGING WINDS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH THURSDAY...PRIMARILY FOR LOCATIONS ACROSS NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 948 PM CDT MON JUN 24 2013 NEZ049-250315- POLK NE- 948 PM CDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 1015 PM CDT... AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STROMSBURG...OR 16 MILES NORTH OF YORK... MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STROMSBURG... OSCEOLA... SHELBY... LAT...LON 4105 9736 4105 9774 4114 9779 4138 9736 TIME...MOT...LOC 0248Z 237DEG 29KT 4111 9763 SALTZMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL OSCEOLA 41.18N 97.55W
06/24/2013 E0.50 INCH POLK NE NWS EMPLOYEE
PEA TO DIME SIZE HAIL LASTED JUST A FEW MINUTES.
&&
SALTZMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT MON JUN 24 2013
NEZ041-048-049-250345-
MERRICK NE-NANCE NE-POLK NE-
1012 PM CDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...EASTERN NANCE AND
NORTHEASTERN MERRICK COUNTIES UNTIL 1045 PM CDT...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SILVER CREEK...OR 20 MILES SOUTHWEST OF
COLUMBUS...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SILVER CREEK...
LAT...LON 4130 9736 4118 9771 4133 9785 4140 9770
4140 9760 4139 9759 4134 9759 4137 9751
4137 9747 4140 9738 4139 9736
TIME...MOT...LOC 0312Z 238DEG 30KT 4131 9767
SALTZMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT MON JUN 24 2013
KSZ017-250500-
ROOKS KS-
1130 PM CDT MON JUN 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOKS COUNTY UNTIL
MIDNIGHT CDT...
AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WEBSTER STATE PARK...OR 22 MILES SOUTH OF
PHILLIPSBURG...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STOCKTON...
WOODSTON...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3931 9940 3949 9951 3957 9935 3956 9905
3931 9905
TIME...MOT...LOC 0430Z 248DEG 26KT 3944 9935
SALTZMANThe Grand Island radar (KUEX), 115 km away, was scanning. The volume nearest the first event began at 04:59 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter size hail fell for a few minutes. Wheat fields were damaged from the hail.
Thunderstorms wind gusts of 60 to 70 mph occurred.
An estimated wind gust of 70 mph occurred.
A severe thunderstorm wind gust of 60 mph was measured at the Osborne airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461659, 461660, 461663, 461661.